Medication

Hi all,

Thought I'd post about medication and see what advice you can give me. Basically dihydrocodeine now gives me migraines so I can no longer take it I've been put on sumitriptan for the migraines but it doesn't help if I get the migraine from dihydrocodeine. I saw a rheumatologist who suggested I start gabapentin and baclofen but another doctor suggested I go on pregablin. In the past I have been on naproxen dihydrocodeine amitriptyline tramadol citalopram and tizanidine. I'm currently taking fluoxetine and methacarbamol which is helping slightly but no way near enough. Which tablets a work? I need something to reduce the pains and spasms!

4 Replies

oldestnewest
  • Hi, have you looked at how to lock your posts - you'll get more replies that way. Some people don't comment as unlocked posts are open to the internet. xx

  • Hi slippingintochaos

    I am so genuinely sorry to read this my friend, and I sincerely hope that you can find some resolution and relief to these issues. I take Sumatriptan for Migraines and I personally find them very good. However, we are all different and what works for one may not necessarily work for another.

    I have pasted below a couple of excerpts from the *NetDoctor cache on DHC continus (dihydrocodeine). According to this it can cause headaches. This may well explain why the Sumatriptan is not working for you? Many medications can have interactions and cause things such as cluster / daily headaches which are severe and other issues:

    *Possible side effects of DHC continus

    Medicines and their possible side effects can affect individual people in different ways. The following are some of the side effects that are known to be associated with this medicine. Just because a side effect is stated here, it does not mean that all people using this medicine will experience that or any side effect.

    Drowsiness.

    Constipation.

    Nausea and vomiting.

    Abdominal pain.

    Dry mouth.

    Blurred vision.

    Headache.

    Dizziness.

    Low blood pressure (hypotension).

    Pins and needles sensations.

    Confusion.

    Rash or itching.

    Sweating.

    Flushing.

    Difficulty passing urine (urinary retention).

    Mood changes.

    Decreased sex drive.

    Hallucinations.

    Slow, shallow breathing (respiratory depression).

    Convulsions.

    *How can DHC continus affect other medicines?

    It is important to tell your doctor or pharmacist what medicines you are already taking, including those bought without a prescription and herbal medicines, before you take this medicine. Similarly, check with your doctor or pharmacist before taking any new medicines while taking this one, to make sure that the combination is safe.

    There may be an increased risk of side effects such as drowsiness, sedation and slow, shallow breathing, if this medicine is used with other medicines that have a sedative effect on the central nervous system. These include the following:

    alcohol

    antipsychotics, eg haloperidol, chlorpromazine

    barbiturates, eg phenobarbital, amobarbital

    benzodiazepines, eg diazepam, temazepam

    muscle relaxants, eg baclofen

    other opioids, eg codeine, tramadol, morphine

    sedating antihistamines, eg chlorphenamine, hydroxyzine

    sleeping tablets, eg zopiclone

    tricyclic antidepressants, eg amitriptyline.

    This medicine should be used with caution in people taking a monoamine oxidase inhibitor antidepressant (MAOI), for example phenelzine, tranylcypromine or isocarboxazid. Ask your doctor or pharmacist for advice if you are taking one of these medicines, or you have taken one in the last two weeks.

    According to **Drugs.Com there are 64 drugs interactions with Sumatriptan including dihydrocodeine.

    **Sumatriptan Drug Interactions - A total of 64 drugs (253 brand and generic names) are known to interact with sumatriptan.

    It may be prudent to discuss drug interactions and side effects with your doctor if your symptoms / medication not working as it should persists or gets any worse my friend. I want to sincerely wish you all the best of luck and please take care of yourself.

    All my hopes and dreams for you

    Ken

  • Hello slippingintochaos

    I am just giving a personal opinion here from my own experience of both Gabapentin and Pregabalin.

    I would say that if you are prone to getting low/having depression, I would definitely steer clear of Pregabalin.

    There is a little known side effect of Pregablin which can cause your mood to plummet to a very dangerous dark low place.

    This is what happened to me and I have since discussed it with several members on the forum who it happened to as well.

    Obviously not everyone is affected by this side effect and many of our members take it very successfully. If you do decide to try it, just keep an eye on your mood.

    I am on the max dose of Gabapentin and find that it does take the edge off my pain. Again, many of our members take it very successfully.

    They are sister drugs and so you can't take both of them at the same time.

    Are you taking something to protect your tummy whilst you are on Naproxen?

    Wishing you much peace

    Lu xx

  • Hi I've tried all the above codeine works better than dihydracodeine for me as if I take it at night I'm awake itching. Naproxen may help or diazepam I had for spasms my gp said they wd definitely help spasms.which they did. I was on gabapentin for a while I put a lot of weight on tho and it didn't do much for the pain. Tramadol didn't work 4 me either.as there is no specific treatment it's a case of trying different meds and seing how u go.have I tried heat or ice?I've got a ice bag u put cubes in n it helps with migraines or inflammation. Hot water bottle for back pain.sumatriptan works of u take it at onset of migraine not if it's already taken hold.hope u find something that helps u.

You may also like...